MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38204
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A2) unknown as information was not provided.A3) unknown as information was not provided.D6) unknown as information was not provided.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: top portion of the hemostatic valve detached at the end of the case.There was no bleeding from the hemostatic valve.The device was able to be removed by hand; no additional procedures were needed.Patient outcome: the patient did not require any additional procedures due to this occurrence.No adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).After investigation the event for this pr# is no longer reportable.Name and address for importer site: (b)(4).Summary of investigational findings: this complaint is in response to an incident where the back end of the hemostatic valve became detached at the end of the deployment of an alpha thoracic component.It was reported that the disk portion of the valve remained intact and hemostatically stable.There were no adverse events incurred by the patient.The sheath was returned with the back retaining cap removed and the iris valve detached.The actuation knob was returned in the closed position.Removal of the delivery system pusher while the valve is in its closed position will result in adequate force to tear the iris valve out of the housing.It is unknown if the valve was open during the procedure when the customer removed the pusher from the system, or if it was in the closed position.If the device was in the closed position, then this may be the likely cause of the failure.Based upon the known information, the actual cause of the failure is unknown.No evidence to suggest device not manufactured to current specifications.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6533242
Report Number3002808486-2017-01052
Device Sequence Number1266831
Product Code MIH
UDI-Device Identifier10827002382043
UDI-Public(01)10827002382043(17)200313(10)E3561164
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38204
Device Catalogue NumberZTA-PT-42-38-225-W
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/18/2017
Device Age1 MO
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date05/01/2017
Supplement Report FDA Received Date11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1